Did biologics cause anyone else to gain weight? I've put on 25 lbs in a year! Remicade stopped working last summer, and was bounced around trying to find another that worked. Simponi did, but my gosh, the weight gain! Even with working out like a fiend and being on a very strict ant inflammation diet/Paleo . My rheumatologist says biologics don't cause weight gain 😒😣!
DMARDs and weight gain: Did biologics cause anyone else... - NRAS
Biologics, particularly TNF blockers DO cause weight gain. Not in everyone, but for some the weight gain is huge, and not responsive to diet and exercise. For me, I only started to lose weight a year after stopping the medication. I couldn't lose anything while still taking the meds.
Steroid treatment is the cause of weight gain. Not them but it increases the appetite so just eat sensibly is my motto
No, read the link. Biologics cause weight gain in some people. I've been on steroids for a decade, and they never caused weight gain in me. I DO eat sensibly and I do exercise. It's quite rude of you to make such assumptions, particularly when you are completely wrong about me.
Yes yes yes. I've been on Tocilizumab for 6 years. I can remember what my body was like before. I've also noticed I've suffered from excessive sweating too. I eat healthy, swim & try to go for a walk most days.
I'm struggling. Is this the same for humira..... They tell us to lose weight yo help joints....!!!
It can be done but the motivation is sometimes hinders it. Join a weight loss programme. You can be referred by the NHS through your surgery. I did and I feel so much better and happier.
Jackie, perhaps you aren't one who gains weight, perhaps you have no idea of the misery that gaining a tonne of weight, while eating 1000 calories per day and exercising for 45 minutes daily causes. We get told enough that we are not trying hard enough, please stop. You are making people feel worse and you are wrong about this.
Absolutely!! My weight gain has been going up every year. Since I was diagnosed over 10yrs ago. I am now on 18 meds per day, for various health issues, that the RA has caused. And like Alibromo, I too suffer from excessive sweating. Not sure if it's due to meds or the weight gain. And I am sick of my Dr and Consultant telling me to exercise to help with the weight loss, when most days I can barely move, because my joints are so painful and swollen.
Not at all. Pre treatment of steroids increase the appetite but aren't the cause of weight loss. If you are hungry it could be because you are thirsty? Have fruit as snacks, eat small regular meals and be mindful. I've changed my life by healthy eating and lost 2 stone this year and still work in progress. It's helped my joints. No excuses just do it!
I put on over 2stone on biologics specaly with remacade. I'm of biologics now had been on 7 different 1s over 14 years I'm now back to my normal weight it was hard word and exercise to get back to normal but I haven't put it on again I'm 5foot 4 and 9stone 12 is average for me x Amy
Oh no...don't tell me that!!
I haven't walked in anyone else's shoes so these are only my thoughts/opinions..... I don't have a particularly sweet tooth so sugar doesn't appeal to me. I have put on weight since taking suppressant drugs for RA. I am uncertain if the drugs are the cause or the fact that I am conscious of eating far more than I used to. 3 am this morning I woke up hungry! Off to the kitchen for cereal with fresh blueberries ( fruit sugar) so maybe the sugar urge is there! but would rather eat fruit than a cake. I definitely eat more. I have to be mentally stronger with this because weight on body isn't good on joints. If you can swim and are accessible to a pool then that is the best form of exercise for RA. Stretching, toning, cardio and non weight bearing. Brilliant. I personally haven't been told that meds themselves increase fat in your body. Must ask rheum in September. Best wishes to everyone. Suzie x